Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 70, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 9, 2015, 6:27 PM CDT for Wheeler County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2015, 6:27 PM CDT (23:27 UTC)
- Expired
- May 9, 2015, 7:13 PM CDT
- In force
- 46 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Wheeler County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:29 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 9, 4:29 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 429 PM CDT SAT MAY 9 2015 .DISCUSSION... VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM IS PROGGED BY ALL MODELS TO CONTINUE ITS NEWD TRACK TO NEAR OR JUST NW OF GOODLAND KS BY 12Z SUN. HAVE INSERTED SLGT CHC POPS FOR THE CENTRAL AND ERN OK PNHDL AS WELL AS PARTS OF ERN TX PNHDL FOR THIS EVENING. OTHERWISE...DRY WEATHER WILL PREVAIL ACROSS THE FCST AREA THROUGH TUESDAY. A COLD FRONT WILL TRACK ACROSS THE SRN HIGH PLAINS SUNDAY. CHANCES FOR SHOWERS AND TSTMS RETURN TO THE TX AND OK PNHDLS TUE NIGHT THROUGH FRIDAY NIGHT AS THE BROAD SW US TROF PERSISTS AND EMBEDDED SHORTWAVE TROFS IMPINGE ON AVAILABLE MOISTURE ACROSS THE REGION. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 45 72 41 69 45 / 5 5 10 5 5 BEAVER OK 47 69 40 67 42 / 20 5 10 5 0 BOISE CITY OK 41 65 37 66 42 / 10 5 20 5 5 BORGER TX 48 74 44 69 48 / 5 5 10 5 5 BOYS RANCH TX 43 72 40 70 44 / 5 5 10 5 5 CANYON TX 45 72 41 69 45 / 5 5 10 5 5 CLARENDON TX 48 76 45 71 47 / 10 5 10 5 5 DALHART TX 41 68 39 68 42 / 5 10 20 5 5 GUYMON OK 45 67 40 67 44 / 10 5 10 5 0 HEREFORD TX 44 72 40 70 45 / 5 5 10 5 5 LIPSCOMB TX 49 72 42 68 43 / 20 5 10 5 0 PAMPA TX 47 72 42 68 45 / 10 5 10 5 5 SHAMROCK TX 50 77 46 70 47 / 20 5 10 5 5 WELLINGTON TX 52 79 48 72 49 / 10 5 10 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, May 9, 4:17 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 417 PM CDT SAT MAY 9 2015 OKZ001>003-TXZ001>020-101100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 417 PM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR EVENING ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE EASTERN TEXAS PANHANDLE. A FEW STORMS THAT DEVELOP MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. IN ADDITION...LOCALIZED FLOODING OR FLASH FLOODING MAY OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHWEST SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY NIGHT. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY NIGHT THROUGH FRIDAY. SOME STORMS THAT DEVELOP MAY BECOME STRONG TO MARGINALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE EASTERN TEXAS PANHANDLE SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON OR EVENING. ANDRADE
In the hours before
Local storm report, May 9, 1:23 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
123 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HAIL DAWN 34.91N 102.20W
05/09/2015 E1.75 INCH DEAF SMITH TX PUBLIC
TIME ESTIMATED BETWEEN 445AM AND 500AM
0500 AM HAIL 10 S VEGA 35.11N 102.40W
05/09/2015 E1.50 INCH DEAF SMITH TX PUBLIC
RADAR ESTIMATED TIME AROUND 500AM
0525 AM HAIL 2 E BUSHLAND 35.19N 102.04W
05/09/2015 M2.50 INCH POTTER TX TRAINED SPOTTER
0540 AM HAIL 6 WNW AMARILLO 35.24N 101.92W
05/09/2015 M1.75 INCH POTTER TX EMERGENCY MNGR
GOLF BALL SIZE IN TASCOSA HILLS ALONG WITH POWER BEING
OUT.
0540 AM HAIL 8 NW AMARILLO 35.28N 101.92W
05/09/2015 E1.00 INCH POTTER TX TRAINED SPOTTER
NICKLE TO QUARTER SIZE HAIL AT BISHOP HILLS
0635 AM HAIL 10 SW CLAUDE 35.00N 101.47W
05/09/2015 E1.00 INCH ARMSTRONG TX PUBLIC
RADAR ESTIMATED TIME AT 635AM
&&
EVENT NUMBER AMA1500426 AMA1500428 AMA1500423 AMA1500424 AMA1500425
AMA1500427
BEATSpecial weather statement, May 9, 5:58 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT SAT MAY 9 2015
TXZ014-015-019-020-092345-
COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX-
558 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLINGSWORTH...
WHEELER...SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES UNTIL
645 PM CDT...
AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF MCLEAN...OR 15 MILES WEST OF
SHAMROCK...MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK... WHEELER... TWITTY...
LELA... KELLERVILLE... BRISCOE...
MCLEAN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3512 10060 3529 10063 3562 10036 3543 10000
3522 10000
TIME...MOT...LOC 2258Z 256DEG 43KT 3523 10049
CESpecial weather statement, May 9, 6:11 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 611 PM CDT SAT MAY 9 2015 TXZ004-005-100000- LIPSCOMB TX-OCHILTREE TX- 611 PM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR OCHILTREE AND WESTERN LIPSCOMB COUNTIES UNTIL 700 PM CDT... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FARNSWORTH...OR 12 MILES SOUTH OF PERRYTON...MOVING NORTHEAST AT 60 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PERRYTON... WOLF CREEK PARK... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3650 10074 3632 10044 3608 10085 3618 10101 TIME...MOT...LOC 2310Z 216DEG 51KT 3623 10085 CE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:38 AM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 67 min |
| May 9, 4:23 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 67 min |
| May 9, 4:55 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Hartley, Oldham | 33 min |
| May 9, 5:24 AM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter, Randall | 66 min |
| May 9, 6:04 AM CDT | Special Weather Statement | AMA | Armstrong, Randall | 56 min |
| May 9, 6:20 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| May 9, 6:28 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Gray | 62 min |
| May 9, 6:32 AM CDT | Special Weather Statement | AMA | Donley | 58 min |
| May 9, 6:36 AM CDT | Special Weather Statement | AMA | Carson, Gray | 54 min |
| May 9, 7:15 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 3 hr |
| May 9, 9:13 AM CDT | Areal Flood Advisory | AMA | Donley | 3 hr |
| May 9, 5:58 PM CDT | Special Weather Statement | AMA | Wheeler | 47 min |
| May 9, 6:11 PM CDT | Special Weather Statement | AMA | Ochiltree | 49 min |
| May 9, 6:37 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 83 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.